MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012538-100
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right external iliac artery.The vessel was prepared with a 8.0x40mm non-abbott balloon at nominal pressure.The 10x100mm absolute pro self-expanding stent system (sess) was attempted to be deployed; however, resistance was felt with the thumbwheel and the stent was partially deployed.The sess was removed under fluoroscopy and once outside the anatomy it was attempted to fully deploy the stent, but failed.A new absolute pro was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional analysis was performed on the returned unit.The reported resistance with the thumbwheel and deployment failure were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the distal shaft was kinked or bent in the anatomy (possibly at the aortic bifurcation) preventing the shaft lumens from moving freely, resulting in resistance with the thumbwheel and difficulty deploying the stent; however, this could not be confirmed.Additionally, procedural contaminants (dried blood) may have contributed to the confirmed difficulty with the returned unit, as there were no anomalies noted that would contribute to the deployment difficulty.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12502296
Report Number2024168-2021-08342
Device Sequence Number19883762
Product Code NIP
UDI-Device Identifier08717648176319
UDI-Public08717648176319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1012538-100
Device Catalogue Number1012538-100
Device Lot Number0020461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSSROAD 6FR 90CM